| Catalog Number |
210725 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
10/15/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported in (b)(6) that during an unspecified surgical procedure, three anchors were being used for a suture on the elbow tendon.It was reported that a hole for the anchor was done with the broach.According to the reporter.The it was observed that the first anchor was caught on the introducer and was impossible to use.It was reported that the two other anchors with the same lot number were used without success.A fourth anchor was used to complete the surgery.It was reported that the surgeon had to modify the surgical technique by multiplying the approximation sutures instead of the anchor.It was reported that a second hole was made but weakening the side.There was a surgical delay of a few unspecified minutes.It was reported that the patient is an active smoker.It was reported that the status of the patient post-surgery was well.It was reported that the final result will be seen at the mobilization and during the removal of the resin in a few weeks.It was reported that there was no incident at the end of the intervention but was not specified the type of intervention.It was not reported if there was a prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Correction: upon complaint review, it was determined that there were three devices involved in the same report.Therefore, this is report 1 of 3 for the same event.Device evaluation: there were 3 complaint devices reported on this complaint event, all 3 were returned to depuy mitek for evaluation.It should be noted that only 1 complaint device was received with an anchor attached, and the other 2 devices were received without the anchors attached.A single anchor with suture attached was returned with the devices detached from the inserters.However there were no unique identifiers on any of the devices, therefore we cannot discern which device pertains to which reported failure.All 3 complaint devices evaluations will therefore be documented for each failure reported.Evaluation of 1st received device: the complaint device was received with the implant attached to the inserter tip with the sutures removed from the inserter shaft.To determine to what degree the implant was stuck on the inserter tip, light force was applied in a direction parallel to the inserter as if the implant was to be deployed.From this operation, the implant was removed without any resulting defects or anomalies.Evaluation of 2nd received device: the complaint device was received without the implant attached to the inserter tip.The inserter was inspected for any gross visual defects that may have contributed to the complaint condition, however none were observed.Evaluation of 3rd received device: the complaint device was received without the implant attached to the inserter tip.The inserter was inspected for any gross visual defects that may have contributed to the complaint condition, however none were observed.For the reported complaint of the implant not being able to be seated into the bone hole, this complaint cannot be confirmed as 2 of the devices received had the implant detached from the inserter and anchor on the device that was received with the anchor attached was removed with light force.It is possible that the bone hole was not prepared properly therefore not allowing the surgeon to seat the anchor into the bone hole which the anchor would appear to be stuck on the inserter.However, given the information provided we cannot discern a definitive root cause for the reported failure.As for the reported complaints for the other devices being involved with unsuccessful attempts to complete the surgery, we are unable to confirm the complaint due to the lack of a specific complaint against the devices.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Updated evaluation statement: there were three (3) complaint devices reported on this complaint event, all three (3) were returned to depuy mitek for evaluation.It should be noted that only one (1) complaint device was received with an anchor attached, and the other two (2) devices were received without the anchors attached.A single anchor with suture attached was returned with the devices detached from the inserters.However, there were no unique identifiers on any of the devices, therefore we cannot discern which device pertains to which reported failure.All three (3) complaint devices evaluations will therefore be documented for each failure reported.Evaluation of first received device: the complaint device was received with the implant attached to the inserter tip with the sutures removed from the inserter shaft.To determine to what degree the implant was stuck on the inserter tip, light force was applied in a direction parallel to the inserter as if the implant was to be deployed.From this operation, the implant was removed without any resulting defects or anomalies.Evaluation of second received device: the complaint device was received without the implant attached to the inserter tip.The inserter was inspected for any gross visual defects that may have contributed to the complaint condition, however none were observed.Evaluation of third received device: the complaint device was received without the implant attached to the inserter tip.The inserter was inspected for any gross visual defects that may have contributed to the complaint condition, however none were observed.For the reported complaint of the implant becoming stuck on the inserter, this complaint cannot be confirmed as two (2) of the devices received had the implant detached from the inserter and anchor on the device that was received with the anchor attached was removed with light force.It is possible that the bone hole was not prepared properly; therefore, not allowing the surgeon to seat the anchor into the bone hole which the anchor would appear to be stuck on the inserter.However, given the information provided we cannot discern a definitive root cause for the reported failure.As for the reported complaints for the other devices being involved with unsuccessful attempts to complete the surgery, we are unable to confirm the complaint due to the lack of a specific complaint against the devices.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatch report number: 1221934-2018-55867 and 1221934-2018-55868.This report is for an adverse event only; there was no product problem reported.